MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8 HOLLOW FIBER OXYGENATOR W/ INTEGRATED HARDSHELL VENOUS/CARDIOTOMY; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 8 HOLLOW FIBER OXYGENATOR W/ INTEGRATED HARDSHELL VENOUS/CARDIOTOMY; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 8M
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was not patient involvement.The age of the device was calculated as the time elapsed between device sterilization and the date of the event.Sorin group (b)(4)manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).The involved device has been received at sorin group (b)(4) facilities for investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, prior to priming the heart lung machine and after cooler water test was started, perfusionist observed an abundance amount of condensation inside the tubing between inspire 8.The team elected to change out the oxygenator.The issue occurred prior to any patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).The returned inspire oxygenator has been submitted to leak test at the water compartment: no leak could be reproduced.Dhr verification did not reveal any relevant information related with the claimed defect.The complained batch was not involved in any other similar event.Livanova investigation could not reproduce the claimed leakage: no device related failure could be confirmed.Livanova believes the most probable explanation of the condensation experienced by the customer is ascribable to the formation of moisture inside the blood inlet collector of inspire oxygenator module.This is a known issue.To eliminate/reduce moisture formation, inspire ifu recommends beginning to flow gas when the bypass is starting.Livanova will keep monitoring the market for similar events.

Brand Name
INSPIRE 8 HOLLOW FIBER OXYGENATOR W/ INTEGRATED HARDSHELL VENOUS/CARDIOTOMY
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key9021070
Report Number9680841-2019-00033
Device Sequence Number2410900
Product Code DTZ
UDI-Device Identifier08033178112260
UDI-Public(01)08033178112260(17)211025(10)1810260015
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number8M
Device Catalogue Number050701
Device Lot Number1810260015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1